WJPR Citation New

  All Since 2011
 Citation  2903  2393
 h-index  27  24
 i10-index  68  60

Login

Best Paper Awards

World Journal of Pharmaceutical Research (WJPR) will give best paper award in every issue in the form of money along with certificate to promote research activity of scholar.
            Best Paper Award :
Dr. Muhammad Baqir MR Fakhrildin
Download Article: Click Here

Search

Track Your Article

Abstract

A PHENYTOIN INDUCED TOXIC EPIDERMAL NECROLYSIS (TEN) - A CASE REPORT

*Dr. C. N. Harshitha, Dr. Bejjanki Amrutha, Dr. Garsha Anusha, Dr. G. Ramya Bala Prabha and Dr. K. Abbulu

ABSTRACT

Introduction: Toxic Epidermal Necrolysis (TEN) is a rare, potentially life threatening dermatological condition that is usually induced by medications. The usage of anticonvulsants like carbamazepine, phenytoin, lamotrigine, phenobarbital, fosphenytoin are associated with high risk for occurrence of TEN. Case Report: A 30 year old male patient was admitted in dermatology department in a tertiary care hospital with chief complaints of rashes all over body, maculopapular rash along vesicles, throat pain, dysphagia. patient has a history of use of Phenytoin 300mg/day, 100mg in the morning and 200mg at night for his generalized tonic-clonic seizure disorder for a period of 15 days. Patient was asymptomatic 10 days back but later developed maculopapular rash Discussion: Based on physical examination and clinical symptoms patient was diagnosed as phenytoin induced toxic epidermal necrolysis. After having a conformational diagnosis the offending drug(phenytoin ) was stopped and prescribed T. Levipil (500mg/ BD), T.Clobazam(10 mg/BD) for seizures. For symptomatic management of the condition patient was treated with dexamethasone (4mg/day) for a period of 7 days and then gradually tapered off, pheniramine malate (2mg/day) for 5 days, soframycin for local application twice daily, Tears plus eye drops was given for conjunctival lesions. Skin lesions started healing within a couple of weeks. Rashes resolved in 45 day. Conclusion: Early identification and withdrawal of offending (causative) drug and rapid initiation of supportive care is the mainstay for the management of (TEN).

Keywords: Toxic epidermal necrolysis, phenytoin, tonic-clonic seizures, maculopapular rash.


[Full Text Article]

Call for Paper

World Journal of Pharmaceutical Research (WJPR)
Read More

Email & SMS Alert

World Journal of Pharmaceutical Research (WJPR)
Read More

Article Statistics

World Journal of Pharmaceutical Research (WJPR)
Read More

Online Submission

World Journal of Pharmaceutical Research (WJPR)
Read More